MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; EMBOLECTOMY / THROMBECTOMY CATHETER

MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; EMBOLECTOMY / THROMBECTOMY CATHETER
Catalog Number ASAPLP/C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an emergent stemi aspiration procedure, the interventional guidewire [.014] was getting caught at the rapid exchange portion of an aspiration catheter.The guidewire was getting shredded [damaged] and fragmented/detached within the patient.An additional foreign body retrieval procedure was necessary to successfully retrieve the detached pieces from this patient.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually.The complaint is confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
ASAP ASPIRATION CATHETER
Common Device Name
EMBOLECTOMY / THROMBECTOMY CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11023383
Report Number1721504-2020-00108
Device Sequence Number13670424
Product Code DXE
UDI-Device Identifier00884450329306
UDI-Public884450329306
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K132155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue NumberASAPLP/C
Device Lot NumberH1941370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PT CHOICE GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;